Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 27, 2009, 12:01 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2009, 12:01 AM EDT (04:01 UTC)
- Expired
- Jul 27, 2009, 12:30 AM EDT
- In force
- 29 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 89 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 270401
SVROKX
CTC011-270430-
/O.NEW.KOKX.SV.W.0080.090727T0401Z-090727T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1201 AM EDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 1230 AM EDT...
* AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF NORWICH...OR
NEAR SALEM...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORWICH BY 1210 AM...
LAT...LON 4143 7215 4155 7234 4169 7220 4166 7215
4164 7194 4164 7191 4164 7189
TIME...MOT...LOC 0402Z 221DEG 28KT 4153 7222
$$
JMC2 follow-up statements
000
WWUS51 KOKX 270413
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1213 AM EDT MON JUL 27 2009
CTC011-270430-
/O.CON.KOKX.SV.W.0080.000000T0000Z-090727T0430Z/
NEW LONDON CT-
1213 AM EDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTH CENTRAL NEW LONDON COUNTY...
AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...OR NEAR
NORWICH...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF JEWETT CITY BY 1220 AM...
LAT...LON 4152 7204 4162 7227 4169 7220 4166 7215
4164 7194 4164 7189
TIME...MOT...LOC 0413Z 218DEG 30KT 4161 7214
$$
JMC000
WWUS51 KOKX 270427
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1227 AM EDT MON JUL 27 2009
CTC011-270436-
/O.EXP.KOKX.SV.W.0080.000000T0000Z-090727T0430Z/
NEW LONDON CT-
1227 AM EDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEW LONDON
COUNTY WILL EXPIRE AT 1230 AM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE AREA. THE WARNING WILL THEREFORE BE ALLOWED TO EXPIRE.
LAT...LON 4152 7204 4162 7227 4169 7220 4166 7215
4164 7194 4164 7189
TIME...MOT...LOC 0426Z 218DEG 30KT 4169 7205
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:01 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 27, 12:01 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1201 AM EDT MON JUL 27 2009 .SYNOPSIS... THE COLD FRONT WILL SLOWLY ADVANCE EAST THIS EVENING...REACHING EASTERN NEW JERSEY BY LATE TONIGHT...THEN DISSIPATE MONDAY. A SERIES OF TROUGHS WILL DEVELOP IN THE LEE OF THE APPALACHIANS THROUGH THE WEEK...KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCHES HAVE EITHER EXPIRED OR BEEN CANCELLED. THE AIRMASS HAS BEEN WORKED OVER FROM THIS EVENINGS CONVECTION...PRIMARILY ACROSS THE NEW YORK METRO AREA...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS REMAINING. WITH THE RRQ OF THE UPPER JET OVER THE AREA THROUGH EARLY THIS MORNING...CONVECTION WILL LIKELY BE AROUND FOR SEVERAL HOURS...BUT THE CONVECTION IS FORECAST TO BE WEAK. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... THE COLD FRONT THAT MOVES THROUGH LATER TONIGHT DISSIPATES IN THE LOW LEVELS...BUT THE RESIDUAL MID LEVEL BOUNDARY REMAINS IN PLACE THROUGH AT LEAST TUESDAY. A PERSISTENT UPPER TROUGH REMAINS ENTRENCHED OVER EASTERN CANADA. MUGGY AIRMASS IS NOT REALLY SCOURED OUT BY THE FRONT...SO WITH THE UPPER LOW AND HIGH DEWPOINTS IN PLACE..UNSETTLED WEATHER IS EXPECTED FOR AT LEAST THE NEXT FEW DAYS. WILL STICK WITH A MAINLY DIURNAL TREND TO POP...KEEP THUNDERSTORMS IN THE FORECAST AND TRY TO TWEAK TO INDIVIDUAL SHORTWAVES AS MUCH AS POSSIBLE. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED FORECAST CONTINUES TO SHOW A SUMMER-LIKE PATTERN WITH NO MAJOR RAIN MAKERS AND TEMPERATURES NEAR CLIMATOLOGY. ISOLATED TO SCATTERED AFTERNOON CONVECTION WILL BE POSSIBLE EACH DAY...HOWEVER THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES LATE THURSDAY WITH AN APPROACHING COLD FRONT. MODEL GUIDANCE CONTINUES TO SHOW NYC APPROACHING UPPER 80S TO NEAR 90 DEGREES FOR MIDWEEK. IT REMAINS TO BE SEEN IF WE WILL MAKE IT TO THE END OF JULY WITHOUT REACHING 90 DEGREES IN CENTRAL PARK FOR THE ONLY THE SECOND TIME SINCE RECORDS BEGAN (THE LAST TIME CENTRAL PARK HAD NO 90 DEGREE DAYS IN JUNE AND JULY WAS 1996). && .AVIATION /04Z MONDAY THROUGH FRIDAY/... SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS THE TERMINALS THE NEXT SEVERAL HOURS...BUT THE AIRMASS HAS BEEN WORKED OVER...THUS NO STRONG CONVECTION. ANY CONVECTION WILL WORK SW TO NE AT 25 KT ACROSS THE AREA...PRODUCING MVFR CEILINGS. CU WILL BE BASED AROUND 5 KFT OVERNIGHT...WITH A IFR CEILINGS ACROSS KISP AND KGON WITH HIGH DEW POINT AIR WORKING ACROSS THE COOLER NEAR SHORE WATERS. IFR CEILINGS ALSO LIKELY TO FORM OUTSIDE THE NYC TERMINALS ONCE THE RAIN EXITS THE REGION. KJFK MAY SEE BRIEF PERIODS OF IFR CEILINGS AS SOME STRATUS WORKS OFF THE NEAR SHORE WATERS...BUT PRIMARILY EAST. VFR CEILINGS BY 15Z AT ALL TERMINALS...EXCEPT KGON. LOW-LEVEL WIND TRAJECTORY SUCH THAT IFR/LOW END MVFR CEILINGS MAY PERSIST AT KGON ALL DAY. SW WINDS 10 TO 15 KT WITH SOME GUSTS TO 20 KT. AFT CB DEVELOPMENT WITH BASES AROUND 4 KFT. WEAK SFC BOUNDARY ACROSS THE AREA MAY TRIGGER SCT CONVECTION AFTER 18Z. OUTLOOK FOR 00Z TUE THROUGH THU... VFR. ISOLD TO SCT AFTERNOON/EVENING CONVECTION WITH MVFR CONDITIONS. && .MARINE... A SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. SEAS HAVE REMAINED BELOW SCA...BUT LLJ EXPECTED TO STRENGTHEN OVER THE WATERS TONIGHT WHICH SHOULD HELP BUILD SEAS TO MARGINAL SCA...CONTINUING INTO MONDAY. WILL CONTINUE SCA FOR OCEAN WATERS AND LET SUBSEQUENT SHIFTS EXAMINE WAVE TRENDS. ONCE OCEAN SEAS REACH MARGINAL SCA THEY COULD WAVER AROUND THERE THROUGH THE FORECAST PERIOD WITH PERSISTENT SOUTHERLY FLOW AND PERIODIC STRENGTHENING OF THE LLJ. LATE AFTERNOON/EVENING AMBROSE JET DEVELOPMENT COULD HAVE MARGINAL SCA WINDS ON THE WESTERN WATERS EACH DAY. && .HYDROLOGY... ADDITIONAL QPF IS FORECAST TO BE LESS THAN ONE-QUARTER INCH OVERNIGHT... WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN ANY ISOLATED THUNDERSTORMS. THUS... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. ADDITIONAL RAINFALL WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MONDAY THROUGH FRIDAY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353-355. && SYNOPSIS...BS NEAR TERM...DW SHORT TERM...BS LONG TERM...BC/MAS AVIATION...DW MARINE...BC/MAS HYDROLOGY...DW
Hazardous weather outlook, Jul 26, 11:37 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1137 PM EDT SUN JUL 26 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-271000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1137 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-271000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1137 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 26, 10:43 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL JAMAICA 40.71N 73.79W
07/26/2009 E0.75 INCH QUEENS NY LAW ENFORCEMENT
PENNY SIZE HAIL.
0600 PM HAIL WEST ORANGE 40.79N 74.26W
07/26/2009 E0.75 INCH ESSEX NJ PUBLIC
PENNY SIZED HAIL.
0610 PM TSTM WND DMG HARRISON 40.74N 74.15W
07/26/2009 HUDSON NJ TRAINED SPOTTER
TREE DOWNED AT 29 DAVIS AVENUE. TREE FELL ON 2 CARS AND
DAMAGED A SHED.
0613 PM LIGHTNING HARRISON 40.74N 74.15W
07/26/2009 HUDSON NJ TRAINED SPOTTER
DAMAGE TO CHIMNEY AT 309 ANN STREET.
0614 PM TSTM WND DMG EAST NEWARK 40.75N 74.16W
07/26/2009 ESSEX NJ LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWNED.
0620 PM FLASH FLOOD EAST NEWARK 40.75N 74.16W
07/26/2009 ESSEX NJ LAW ENFORCEMENT
INTERSECTION OF MIDDLESEX AND FRANK ROGERS BOULEVARD
CLOSED DUE TO FLOODING. CARS DAMAGED.
0625 PM NON-TSTM WND DMG JERSEY CITY 40.71N 74.07W
07/26/2009 HUDSON NJ TRAINED SPOTTER
PRIMARY POWER LINES DOWNED.
&&
MASSpecial weather statement, Jul 26, 11:11 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1111 PM EDT SUN JUL 26 2009 CTZ006>008-010-270415- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- 1111 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND NORTHWESTERN NEW LONDON COUNTIES... AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHESHIRE TO WALLINGFORD TO NORTH BRANDFORD...OR ALONG A LINE EXTENDING FROM MERIDEN TO WALLINGFORD TO 6 MILES SOUTHEAST OF WALLINGFORD...AND MOVING NORTHEAST AT 35 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Local storm report, Jul 26, 11:14 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1114 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD KEARNY 40.75N 74.12W
07/26/2009 HUDSON NJ LAW ENFORCEMENT
PASSAIC AVENUE CLOSED DUE TO FLOODING.
0840 PM MARINE TSTM WIND 5 SW ANNADALE 40.50N 74.23W
07/26/2009 M53.00 MPH ANZ338 NY MESONET
MESONET AT PERTH AMBOY.
&&
JPLocal storm report, Jul 26, 11:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1137 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 5 SW ANNADALE 40.50N 74.23W
07/26/2009 M53.00 MPH ANZ338 NY MESONET
MESONET AT PERTH AMBOY.
&&
JPLocal storm report, Jul 26, 11:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1140 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG HOWARD BEACH 40.66N 73.84W
07/26/2009 QUEENS NY LAW ENFORCEMENT
WIRES AND LARGE TREE LIMBS DOWNED ON INTERSECTION OF
PITKIN AVENUE AND HAWTREE ST.
0420 PM HAIL HOWARD BEACH 40.66N 73.84W
07/26/2009 E0.75 INCH QUEENS NY LAW ENFORCEMENT
PENNY SIZE HAIL
0530 PM HAIL JAMAICA 40.71N 73.79W
07/26/2009 E0.75 INCH QUEENS NY LAW ENFORCEMENT
PENNY SIZE HAIL.
0535 PM TSTM WND DMG 4 ESE FLUSHING 40.75N 73.76W
07/26/2009 QUEENS NY EMERGENCY MNGR
TREE DOWN ON BELL BOULEVARD BETWEEN 56TH AVENUE AND 58TH
AVENUE.
0536 PM TSTM WND DMG 4 ESE FLUSHING 40.75N 73.77W
07/26/2009 QUEENS NY EMERGENCY MNGR
TREES AND WIRES DOWN AT 215-90 50TH AVENUE.
0539 PM TSTM WND DMG 5 ESE FLUSHING 40.75N 73.74W
07/26/2009 QUEENS NY EMERGENCY MNGR
TREE DOWN BY THE CROSS ISLAND PARKWAY AND THE LONG ISLAND
EXPRESSWAY.
0546 PM HAIL SUMMIT 40.71N 74.37W
07/26/2009 E0.88 INCH UNION NJ TRAINED SPOTTER
NICKEL SIZE HAIL
0548 PM TSTM WND DMG 4 SE FLUSHING 40.73N 73.78W
07/26/2009 QUEENS NY EMERGENCY MNGR
TREE DOWN AT PERTH ROAD AND 188TH STREET.
0552 PM HAIL SPRINGFIELD 40.70N 74.32W
07/26/2009 E1.00 INCH UNION NJ TRAINED SPOTTER
QUARTER SIZE HAIL
0553 PM HAIL WEST ORANGE 40.79N 74.26W
07/26/2009 E0.88 INCH ESSEX NJ TRAINED SPOTTER
QUARTER SIZE
0555 PM HAIL MAPLEWOOD 40.73N 74.27W
07/26/2009 E1.00 INCH ESSEX NJ PUBLIC
QUARTER SIZE HAIL
0555 PM HAIL WEST ORANGE 40.79N 74.26W
07/26/2009 E0.88 INCH ESSEX NJ TRAINED SPOTTER
NICKEL SIZE HAIL
0600 PM HAIL WEST ORANGE 40.79N 74.26W
07/26/2009 E0.75 INCH ESSEX NJ PUBLIC
PENNY SIZED HAIL.
0604 PM TSTM WND DMG NEWARK 40.72N 74.17W
07/26/2009 ESSEX NJ TRAINED SPOTTER
POWERS LINES DOWN.
0610 PM TSTM WND DMG HARRISON 40.74N 74.15W
07/26/2009 HUDSON NJ TRAINED SPOTTER
TREE DOWNED AT 29 DAVIS AVENUE. TREE FELL ON 2 CARS AND
DAMAGED A SHED.
0613 PM LIGHTNING HARRISON 40.74N 74.15W
07/26/2009 HUDSON NJ TRAINED SPOTTER
DAMAGE TO CHIMNEY AT 309 ANN STREET.
0613 PM FLASH FLOOD KEARNY 40.75N 74.12W
07/26/2009 HUDSON NJ LAW ENFORCEMENT
PASSAIC AVENUE CLOSED DUE TO FLOODING.
0614 PM TSTM WND DMG EAST NEWARK 40.75N 74.16W
07/26/2009 ESSEX NJ LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWNED.
0615 PM TSTM WND DMG HARRISON 40.74N 74.15W
07/26/2009 HUDSON NJ TRAINED SPOTTER
WIRES DOWN AT INTERSECTION OF CAPE MAY STREET AND
FRANKLIN RODGERS BOULEVARD.
0616 PM TSTM WND DMG 4 NE RINGWOOD 41.15N 74.23W
07/26/2009 ORANGE NY LAW ENFORCEMENT
TREE DOWN ON 103 JUNIPER TERRACE.
0616 PM HAIL 3 NE RINGWOOD 41.15N 74.24W
07/26/2009 E0.88 INCH ORANGE NY LAW ENFORCEMENT
NICKEL SIZE HAIL ACCUMULATING TO 2 INCHES IN SOME SPOTS.
0620 PM FLASH FLOOD EAST NEWARK 40.75N 74.16W
07/26/2009 ESSEX NJ LAW ENFORCEMENT
INTERSECTION OF MIDDLESEX AND FRANK ROGERS BOULEVARD
CLOSED DUE TO FLOODING. CARS DAMAGED.
0625 PM FLASH FLOOD 3 ENE HOBOKEN 40.76N 73.99W
07/26/2009 NEW YORK (MANHATTA NY NWS EMPLOYEE
6 INCHES OF STANDING WATER ON BROADWAY AND WEST 46TH
STREET.
0625 PM NON-TSTM WND DMG JERSEY CITY 40.71N 74.07W
07/26/2009 HUDSON NJ TRAINED SPOTTER
PRIMARY POWER LINES DOWNED.
0629 PM LIGHTNING NEWARK 40.72N 74.17W
07/26/2009 ESSEX NJ EMERGENCY MNGR
*** 4 INJ *** LIGHTNING STRUCK OUTSIDE HOUSE...HIT 4
PEOPLE. ONE IN CRITICAL CONDITION. MT VERNON PLACE IN
NEWARK
0643 PM HAIL 2 E EAST TREMONT 40.84N 73.83W
07/26/2009 E1.00 INCH BRONX NY TRAINED SPOTTER
QUARTER SIZE HAIL.
0645 PM FUNNEL CLOUD 1 S FLUSHING 40.76N 73.84W
07/26/2009 QUEENS NY TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD/POSSIBLE SMALL
ROPE.
0650 PM HAIL BAYSIDE 40.79N 73.77W
07/26/2009 E1.00 INCH QUEENS NY PUBLIC
QUARTER SIZE HAIL.
0700 PM TSTM WND DMG EAST HILLS 40.80N 73.63W
07/26/2009 NASSAU NY PUBLIC
LARGE LIMBS DOWN.
0707 PM LIGHTNING FLATBUSH 40.64N 73.95W
07/26/2009 KINGS NY EMERGENCY MNGR
*** 1 INJ *** 41-M SRUCK BY LIGHTNING AT CRICKET FIELD IN
FLATBUSH NEAR AVE S. UNCONSCIOUS BUT REVIVED ENROUTE TO
HOSPITAL.
0715 PM FLASH FLOOD 5 SW EAST TREMONT 40.79N 73.93W
07/26/2009 NEW YORK (MANHATTA NY EMERGENCY MNGR
FDR CLOSED AT 116TH STREET.
0840 PM TSTM WND GST 5 SW ANNADALE 40.50N 74.23W
07/26/2009 M53.00 MPH ANZ338 NY MESONET
MESONET AT PERTH AMBOY.
&&
JPSpecial weather statement, Jul 26, 11:47 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1147 PM EDT SUN JUL 26 2009 CTZ007-008-011-012-270430- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 1147 PM EDT SUN JUL 26 2009 ...DEVELOPING THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON COUNTIES... AT 1146 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WESTBROOK...OR NEAR CLINTON...AND MOVING NORTHEAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.